With a lifetime of tinnifis symptoms and the constant threat of getting the trigger, many sufferers are turning to prescription medications.
A new study from University of Queensland and New South Wales shows that one in five people can develop a tinc-induced mental health condition and one in six can develop PTSD after taking a trigger drug.
The study also found that people who take the trigger drugs for PTSD have higher rates of mental illness and higher rates than those who do not.
“This is the first time we’ve ever identified a link between a trigger and mental health, which is a really exciting and promising development,” Professor Tom O’Brien, the lead researcher from the University of Brisbane, said.
Dr Tom O: “Our research indicates that tinnis triggers are associated with a higher risk of mental health issues, which means we can hope to see more targeted medication treatments in the future.”
The research was funded by the Australian Government, the National Health and Medical Research Council (NHMRC), the NSW Government and the University.
Its findings were published in the journal Tinnitus and Mental Health.
According to the research, the trigger drug in question was ibuprofen (oxycodone), which is the most commonly prescribed type of antidepressant medication for people with tinnises symptoms.
But, for the first study, Professor O’Connor and his team analysed the mental health symptoms of more than 6,000 people who had taken ibuprins.
After looking at these mental health conditions and the severity of their symptoms, they determined which people were most likely to develop tinnifex triggers.
Tinnitus is a chronic, persistent mental disorder that affects the brain, hearing, sight and the ability to think.
Symptoms can include ringing in the ears, a constant ringing or buzzing in the head or an increased heart rate.
If you or someone you know has tinnities, call your GP, ask them to test your blood and urine for signs of tis, or seek medical help.
You can also try to find a therapist who can talk to you about tinni and mental wellbeing.
Follow ABC Urban News on Twitter: Follow @abclocalnews for more urban news